----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

How can I reduce my prolactin level?

Thursday, 22 May 2008
Answered by: Dr. Chandra M. Gulhati
Editor,
MIMS,
New Delhi
Google Buzz

Q. I am a 33 years female with a prolactin level of 34 ug/L. For the last two years, I have been taking medicines for controlling my prolactin level. I often have headache, nausea, and drowsiness and at times, I feel as if some things are crawling inside my head near the right side of head, just behind the right ear. What can be the cause of all this? I have been taking zyrtec and acyfyl for treating these problems.

A.  Prolactin level of 34 ug/L is quite mild since the normal range for women is up to 25 ug. Moreover, during certain times it can go up to 30 (early morning sleep, exercise, sexual intercourse, acute stress etc.). I presume no cause has been found for high prolactin levels in your case. It is essential to treat the cause if found such as hypothyroidism or intake of any one of a very large number of common medicines (including oestrogen component of oral contraceptives). The very common side effects of Dopergin (lisuride) used in the treatment of high prolactin levels include persistent headache, drowsiness and gastro-intestinal symptoms (such as nausea). Moreover, the drug can even cause anxiety and hallucinations. Please also keep in mind that Zyrtec (cetirizine) also causes drowsiness. I do not see any cause for you to worry.

A.  Prolactin level of 34 ug/L is quite mild since the normal range for women is up to 25 ug. Moreover, during certain times it can go up to 30 (early morning sleep, exercise, sexual intercourse, acute stress etc.). I presume no cause has been found for high prolactin levels in your case. It is essential to treat the cause if found such as hypothyroidism or intake of any one of a very large number of common medicines (including oestrogen component of oral contraceptives). The very common side effects of Dopergin (lisuride) used in the treatment of high prolactin levels include persistent headache, drowsiness and gastro-intestinal symptoms (such as nausea). Moreover, the drug can even cause anxiety and hallucinations. Please also keep in mind that Zyrtec (cetirizine) also causes drowsiness. I do not see any cause for you to worry.

Comments: Read | Post
More from this section
More ยป
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------